2 Weeks In — Right Ear Tinnitus — Prednisone

Discussion in 'Introduce Yourself' started by Art58, Jun 6, 2016.

tinnitus forum
    1. Art58

      Art58 Member

      Tinnitus Since:
      05/22/16
      Cause of Tinnitus:
      Sudden hearing loss - after using digital recorder
      It started late Sunday 5-22-16..was playing music for long period with headphones. Took them off and has ringing in my right ear - thought it was temporary and then attributed to sinus. 7 days did decongestant and z pack..day 9 saw ENT and audiologist - showed modest loss in right ear high frequency - Day 10 started on prednisone taper...ENT told me 1/3 cases resolve...I'm day 6 of Prednisone and nothing new...feel that it probably will never resolve since I have not read anything and that my life is likely changed forever - difficult to cope and I have no specific strategy except to seek finest medical help available...any advise?
       
    2. Codaz

      Codaz Member

      The prednisone taper did something for me. Some dr's say it was a stress booster, others say it helped protecting further damage. Definately I reported very large fluctuations after taking it.

      Others say that prednisone only helps in the first 1-2 weeks.
       
    3. glynis-harbron
      Feminine

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      Prednisone can help for early onset of tinnitus due to acustic shock for some people.
      Your ears need time to get over the damage and in a few weeks it might settle down a bit or go away.
      Please keep off using headphones for a while and then only on the lowest setting to risk anymore damage.
      Did radiology suggest a masker or hearing aid ?

      Keep posting for support....lots of love glynis
       
    4. Art58

      Art58 Member

      Tinnitus Since:
      05/22/16
      Cause of Tinnitus:
      Sudden hearing loss - after using digital recorder
      Thanks for the reply... at night for masking I've been using white noise apps placing a tiny Phillips speaker in my bed - its kinda crazy but seems to help a little. I hate waking up every 2-3 hrs to the ringing sound - reminds every time just how fucked I am....I've got an appt next week at a top University Tinnitus Clinic in California to reassess where I am at post steroids and from there I suppose they will assign to me a team to deal with my issue - be it offering me meds to calm me down and help me sleep or some type of cognitive therapy ..hearing aid masking i presume will be an option ..... any comments or tips on a positive note about hearing aids?

      Also - any tips on how to watch tv...my T hasn't allowed me yet comfort to sit back, relax , and enjoy television
       
    5. Codaz

      Codaz Member

      Distraction is key. Go for a bike ride. Every single evening if you have to. First weeks you as an defence mechanism you worry and keep constant levels of how loud is it, in which ear is it et cetera. You have to control yourself to stop listening for it. It is extremely hard, I know. Talk about other things with people. Try to laugh as much as you can. Positivity is one thing you can use for now, as there is no such thing as a quick solution. Pray that it will lower. If you have visited all the Dr's you can you might opt for HBOT, but there are various reports of people on this forum. For some it works, others it does nothing. Remember that if you survive the first year, things will become different. Some people here have it for 10+ years. I still cannot believe that. Remember what Dr. Nagler said that getting used to this stuff can take 12 to 18 months at least. Depends on what you to combat it. Last tip for sleeping is really become tired over the day. Then you will sleep sooner. Sleep long, 8-10 hours. Your body screams for rest.
       
    6. Art58

      Art58 Member

      Tinnitus Since:
      05/22/16
      Cause of Tinnitus:
      Sudden hearing loss - after using digital recorder
      Day 18...more than halfway thru taper...daytime im busy with work - trying not to pay attention to T but deep down always know its there and think will likely always be this way - except maybe with some help from masking devices ...i miss my previous life and am saddened by all of the constant reminders of what I used to take for granted and for not protecting myself from something that was very preventable...I will still carry on and try and find a way to be positive - guess it just takes time.
       
    7. volsung37

      volsung37 Member Benefactor

      Tinnitus Since:
      2014
      Having T is like going through a bereavement for your past life. You think nothing can ever be the same again and you will never enjoy the things you used to. I am going through this process now. Its natural and like bereavement different people will take shorter or longer periods to get through. Reading the posts on this forum shows that most people make it through to the other side.
       
    8. Art58

      Art58 Member

      Tinnitus Since:
      05/22/16
      Cause of Tinnitus:
      Sudden hearing loss - after using digital recorder
      Reality setting in...been 22 days, on the tail end of a pred taper, and the prospect of the T settling down as has been the
      hope seems to be slipping away. I have read summaries and watched videos from the most highly regarded Drs in the field and the idea of a future where T will eventually be treatable in a predictably, meaningful,safe way probably is decades away. That leaves me with the long road to acceptance which hopely leads to some type of habituation. Not exactly what I was hoping for but what else can I do? Just curious - have any of you participated in support groups - if so was it helpful? Seems to me obtaing any tiny bit of information of how people are coping may be worth it....anyway, I go to audiologist tomorrow for my 1st retest since Pred taper and then take results to my 1st visit to a ear clinic at UCSF in San Francisco - not expecting much but at least I will go through the protocol and get in the system. Will report back as I go through this if for nothing else my sharing may assist another going through what I am..
       
    9. Art58

      Art58 Member

      Tinnitus Since:
      05/22/16
      Cause of Tinnitus:
      Sudden hearing loss - after using digital recorder
      Thought I would share where I am at day 24...after my 14 day pred taper that started on day 9, my hearing loss improved by 40db from 60 to 20 on one the higher range and from 60 to 40 on 2 of the other high ranges...but still with T ...then saw np w/ experience at top California University clinics who
      felt bc of positive progress fr oral pred it was recommended to try steroid injection ( she does 5 of these a week and has seen improvement in some patients with this treatment ... said
      I'd prob know within 48 hours if offered any improvement....so i decided to take the injection - its been 12 hours and have full ear feeling, some soreness, and still
      with T about same its been.....we'll see - hoping it settles down
       
    10. rose rose

      rose rose Member

      Location:
      new york
      Tinnitus Since:
      11/2010
      Cause of Tinnitus:
      dont know
      keep us posted....
       
    11. Andi Wijaya

      Andi Wijaya Member

      Tinnitus Since:
      06/2016
      Cause of Tinnitus:
      Unknown
      I have 15 days prednisolone treatment too.
      Day 1 & 2: 100mg
      Day 3 & 4: 50mg
      Etc..

      I have some improvement from my day 1. I am just hoping it will vanish on day 15.

      Good luck with your treatment!!
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.